MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0210
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the first ruby coil lp confirmed that the embolization coil was intact with the pusher assembly.Evaluation also revealed that the pet lock was separated on the proximal end of the pusher assembly, and the pull wire was in its original position within the ddt.The pet lock separation likely occurred during the attempt to detach the embolization coil during the procedure.The root cause of the pull wire in its original position could not be determined.During the functional test, the ruby coil lp was unable to be detached using the returned handle and a demonstration handle.Further evaluation of the device revealed pusher assembly kink and offset coil winds throughout the embolization coil.This damage was likely incidental to the complaint.Evaluation of the second ruby coil lp confirmed that the embolization coil was intact with the pusher assembly.Evaluation also revealed that the pet lock was separated on the proximal end of the pusher assembly, the pull wire was in its original position within the ddt and coagulated blood was present within the ddt.The pet lock separation likely occurred during the attempt to detach the embolization coil during the procedure.The root cause of the pull wire in its original position could not be determined.The coagulated blood was likely incidental.During the functional test, the ruby coil lp was unable to be detached using the returned handle and a demonstration handle.Further evaluation of the device revealed offset coil winds along the length of the embolization coil.This damage was likely incidental to the complaint.Evaluation of the returned handle revealed a functional device.During the functional test, the handle was test on the handle fixture and passed within specification.The handle was then used to detach a demonstration coil without an issue.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.Penumbra handles are visually inspected and functionally tested during incoming inspection by quality.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.(b)(4).This report is associated with mfr report numbers: 3005168196-2021-02107, 3005168196-2021-02108.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coil lps, a lp system detachment handle (handle) and a lantern delivery microcatheter (lantern).During the procedure, the physician placed a ruby coil lp in the target location using the microcatheter and attempted to detach it using a handle; however, the ruby coil lp failed to detach.It was reported that the handle made a clicking sound but the ruby coil lp would not detach from the pusher assembly.The physician then attempted to detach the ruby coil lp by using a hemostat, but the ruby coil lp still failed to detach.Therefore, the ruby coil lp was removed.Afterwards, the physician advanced another ruby coil lp into the target location using the microcatheter and attempted to detach it using the same handle; however, the same issue occurred.The physician also tried detaching the ruby coil lp by using a hemostat; however, the ruby coil lp failed to detach.Therefore, the ruby coil lp was removed.The procedure was completed using ruby coils of a larger size, a ruby coil detachment handle, and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12517040
Report Number3005168196-2021-02106
Device Sequence Number19063565
Product Code HCG
UDI-Device Identifier00815948021761
UDI-Public00815948021761
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Model NumberRBYLP0210
Device Catalogue NumberRBYLP0210
Device Lot NumberF106208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2021
Initial Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Date Report Sent to FDA01/01/2005